Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1998, 11:18 PM CDT for Murray County, Oklahoma. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1998, 11:18 PM CDT (04:18 UTC)
- Expired
- Jun 10, 1998, 12:45 AM CDT
- In force
- 87 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Murray County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3007 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 100429
FFWOKC
OKC099-100545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT TUE JUN 9 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MURRAY COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1245 AM CDT
* AT 1118 PM CDT DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY
HEAVY RAIN 9 MILES WEST OF DAVIS...MOVING EAST AT 30 MILES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE DAVIS...TURNER FALLS PARK...CAMP
CLASSEN...FALLS CREEK ASSEMBLY.
TWO TO FOUR INCHES OF RAIN OCCURRED LATE THIS AFTERNOON AND EARLY
EVENING IN AREAS TO THE WEST AND SOUTHWEST OF DAVIS. WITH THE GROUND
NEARLY SATURATED IN SOME AREAS...MUCH OF THE ADDTIONAL RAINFALL WILL
RUNOFF INTO CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO* ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3451 9727 3440 9723 3440 9712 3451 9711
WRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:25 PM CDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 9, 3:25 PM CDT, 7 hours 53 minutes before
FPUS3 KOKC 092026 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT TUE JUN 9 1998 SEVERE STORMS ARE DEVELOPING RAPIDLY IN THE SOUTHWEST CORNER OF THE FORECAST AREA. WE EXPECT CONTINUED DEVELOPMENT THROUGH THE EVENING...ESPECIALLY ALONG AND NEAR THE WEAKENING FRONTAL SYSTEM STRETCHED FROM NEAR STILLWATER TO ALTUS. UPPER FLOW IS ROUGHLY PARALLEL TO THE FRONTAL BOUNDARY WHICH SUGGESTS THE POSSIBILITY OF TRAINING STORMS. HAVE CONSIDERED THE POSSIBILITY OF A FLASH FLOOD WATCH...BUT AM NOT QUITE SATISFIED THAT WE CAN REACH GUIDANCE LEVELS OVER A WIDESPREAD AREA TONIGHT. FLOOD POTENTIAL APPEARS HIGHER TOMORROW EVENING...ONCE THE GROUND IS MORE SATURATED AFTER THE STORMS TONIGHT. ALTHOUGH THE MODELS DEVELOP AN UPPER RIDGE OVER US TONIGHT...IT APPEARS THAT SHORT WAVES WILL CONTINUE TO RIDE OVER THE RIDGE AND WILL LIKELY ADD SOME SUPPORT FOR CONVECTION FROM TIME TO TIME. MORE IMPORTANTLY...LEFTOVER BOUNDARIES FROM DAILY CONVECTION WILL PROVIDE SEEMINGLY RANDOM FAVORED AREAS FOR MORE CONVECTION. AM GUESSING THAT THE MAIN BOUNDARY TOMORROW WILL BE THE SOUTHERN OUTFLOW FROM THE STORMS TONIGHT. SO HAVE PLACED HIGHEST POPS IN SOUTH FOR TOMORROW. AFTER THAT...POPS ARE MORE UNIFORM. MOS TEMPERATURES ARE MOSTLY QUITE REASONABLE AND HAVE STRAYED LITTLE FROM THEM. INCREASING MOISTURE ASSOCIATED WITH RETURN TO SOUTHERLY LOW LEVEL FLOW SHOULD KEEP MINIMUM TEMPERATURES FAIRLY WARM FOR QUITE A WHILE. HAVE MADE A MINOR CHANGE TO THE EXTENDED PERIODS. MRF SUGGESTS ELEVATED CHANCES FOR PRECIPITATION ON SATURDAY...SO UPPED THE POPS FOR THAT DAY SLIGHTLY. COORD TUL. FCSTID = 23 = CMS OKC 70 86 71 88 / 70 40 50 30 HBR 66 88 69 90 / 60 40 50 30 SPS 73 92 75 94 / 60 50 50 30 GAG 58 86 63 86 / 40 30 40 20 PNC 70 88 72 85 / 70 30 50 30 DUA 75 85 75 90 / 50 40 40 30 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 9, 7:01 PM CDT, 4 hours 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE JUN 9 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WICHITA FALLS TX ...FLOODING...
06/09/98 WICHITA BACON SWITCH ROAD FLOODED
0658 PM HEALDTON OK 80 MPH WIND
06/09/98 CARTER
FMLocal storm report, Jun 9, 8:19 PM CDT, 2 hours 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT TUE JUN 9 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 8 SSE CROEWELL TX 1.00 INCH HAIL
06/09/98 FOARD
0530 PM 4 S RANDLETT OK .75 INCH HAIL
06/09/98 COTTON
0600 PM 5 S RANDLETT OK 1.75 INCH HAIL
06/09/98 COTTON
CRLocal storm report, Jun 9, 8:38 PM CDT, 2 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT TUE JUN 9 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0731 PM 9 W MARIETTA OK WIND DAMAGE
06/09/98 LOVE TREES AND POWER LINES DOWN
0735 PM LONEGROVE OK WIND DAMAGE
06/09/98 CARTER TREES AND POWER LINES DOWN
0754 PM POWELL OK 60 MPH WIND GUST
06/09/98 MARSHALL
0800 PM CONNERVILLE OK WIND DAMAGE
06/09/98 JOHNSTON SEVERAL TREES AND POWER
LINES DOWN
0805 PM 7 S FITTSTOWN OK 70 MPH WIND GUST
06/09/98 PONTOTOC 0.75 INCH HAIL
0805 PM KINGSTON OK ESTIMATED 90 MPH WIND GUST
06/09/98 MARSHALL SEVERAL TREES DOWN
CRLocal storm report, Jun 9, 9:49 PM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CDT TUE JUN 9 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM COLGATE OK .88 INCH HAIL
06/09/98 COAL WIND DAMAGE
0840 PM 2 S TIPTON OK 1.00 INCH HAIL
06/09/98 TILLMAN
0840 PM DURANT OK 1.00 INCH HAIL
06/09/98 BRYAN 70 TO 80 MPH WINDS
0836 PM 2 W ATOKA OK .88 INCH HAIL
06/09/98 ATOKA
0836 PM ATOKA OK 70 MPH WIND GUST
06/09/98 ATOKA WIND DAMAGE
0815 PM 2 NE THACKERVILLE OK WIND DAMAGE
06/09/98 LOVE 2 INCH DIAMETER TREE LIMBS
DOWN
0715 PM WILSON OK WIND DAMAGE
06/09/98 CARTER MOBILE HOME BLOWN OVER
0850 PM TIPTON OK 1.00 INCH HAIL
06/09/98 TILLMAN
0705 PM SULPHUR OK .88 INCH HAIL
06/09/98 MURRAY
0701 PM 3 W RINGLING OK 85 MPH WIND GUST
06/09/98 JEFFERSON 1.00 INCH HAIL
0650 PM WICHITA FALLS TX FLOODING
06/09/98 WICHITA BEACON SWITCH ROAD
0710 PM 12 S HENRIETTA TX .75 INCH HAIL
06/09/98 CLAY
0845 PM COLGATE OK WIND DAMAGE
06/09/98 COAL TREES AND POWER LINES DOWN
0906 PM FARRIS OK 1.75 INCH HAIL
06/09/98 ATOKA
0925 PM FAXON OK .75 INCH HAIL
06/09/98 COMANCHE
0923 PM 5 SE CHATTANOOGA OK .75 INCH HAIL
06/09/98 COTTON
0915 PM JUST W CHATTANOOGA OK .88 INCH HAIL
06/09/98 TILLMAN ON COUNTY LINE
0915 PM JUST W CHATTANOOGA OK .88 INCH HAIL
06/09/98 COMANCHE ON COUNTY LINE
0944 PM 6 NW WALTERS OK 60 MPH WIND GUST
06/09/98 COTTON .75 INCH HAIL
CRLocal storm report, Jun 9, 10:25 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1022 PM CDT TUE JUN 9 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 1 NW WALTERS OK 67 MPH WIND GUST, MEASURED
06/09/98 COTTON OKLAHOMA MESONETWORKLocal storm report, Jun 9, 10:55 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 PM CDT TUE JUN 9 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 S HEALDTON OK WIND DAMAGE
06/09/98 CARTER TRAILOR HOME DAMAGED
STORAGE BUILDING DAMAGED
LARGE TREES DOWN
0700 PM 2 W WILSON OK WIND DAMAGE
06/09/98 CARTER FRUIT STAND ROOF BLOWN INTO
HOUSE
0700 PM 3 W WILSON OK WIND DAMAGE
06/09/98 CARTER TWO TRAILOR HOMES DESTROYED
0700 PM 3 W WILSON OK WIND DAMAGE
06/09/98 CARTER ROOF OF HOUSE BLOWN OFF
0700 PM 5 SW WILSON OK WIND DAMAGE
06/09/98 CARTER SEVERAL ROOFS BLOWN OFF
HOUSES
0700 PM 6 W WILSON OK WIND DAMAGE
06/09/98 CARTER BARN DESTROYED
0949 PM 3 S LAWTON OK 60 MPH WIND GUST
06/09/98 COMANCHE AT LAWTON MUNICIPAL AIRPORT
CRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:09 PM CDT | Flash Flood Warning | OUN | Murray | 2 hr |
| Jun 9, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 9, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 44 min |
| Jun 9, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 44 min |
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 47 min |
| Jun 9, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 39 min |
| Jun 9, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Jun 9, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Jun 9, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 47 min |
| Jun 9, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Jun 9, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 34 min |
| Jun 9, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 43 min |
| Jun 9, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 45 min |
| Jun 9, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 46 min |
| Jun 9, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 51 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 31 min |
| Jun 9, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 44 min |
| Jun 9, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 41 min |
| Jun 10, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| Jun 10, 12:47 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 28 min |
| Jun 10, 1:18 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 27 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 48 min |
| Jun 10, 2:43 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 47 min |
| Jun 10, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 45 min |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.